Alert archive / Michigan / Small Craft Advisories in 2021

Small Craft Advisory 56, NWS Detroit, MI

September 23, 2021

NWS Detroit, MI issued this small craft advisory at Sep 23, 2021, 3:38 AM EDT. It took effect at Sep 23, 2021, 10:03 AM EDT. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Sep 23, 2021, 3:38 AM EDT (07:38 UTC)
In effect from
Sep 23, 2021, 10:03 AM EDT
Expired
Sep 23, 2021, 10:00 PM EDT
In force
12 hr
Issued by
NWS Detroit, MI

The text

As transmitted.

137 
WHUS73 KDTX 230738
MWWDTX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Detroit/Pontiac MI
338 AM EDT Thu Sep 23 2021

LHZ441>443-232015-
/O.CON.KDTX.GL.W.0014.000000T0000Z-210923T1200Z/
/O.NEW.KDTX.SC.Y.0056.210923T1200Z-210924T0200Z/
Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI-
Port Sanilac to Port Huron MI-
338 AM EDT Thu Sep 23 2021

...GALE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 10 PM
EDT THIS EVENING...

* WHAT...During the Gale Warning, expect sustained winds up to 
  32 knots from the northeast with gusts up to 42 knots. The 
  largest significant waves will be 15 feet with a potential 
  maximum wave height of 22 feet. During the Small Craft 
  Advisory, expect sustained winds up to 22 knots from the 
  southeast with gusts up to 31 knots. The largest significant 
  waves will be 11 feet with a potential maximum wave height of 
  16 feet.

* WHERE...Port Austin to Harbor Beach MI, Harbor Beach to Port 
  Sanilac MI and Port Sanilac to Port Huron MI.

* WHEN...During the Gale Warning, the maximum winds are expected 
  around 3 AM EDT Thursday with the largest waves expected 
  around 3 AM EDT Thursday. During the Small Craft Advisory, the 
  maximum winds are expected around 8 AM EDT Thursday with the 
  largest waves expected around 8 AM EDT Thursday.

* IMPACTS...Strong winds will cause hazardous waves which could
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LHZ421-232015-
/O.CON.KDTX.GL.W.0014.000000T0000Z-210923T1200Z/
/O.NEW.KDTX.SC.Y.0056.210923T1200Z-210924T0200Z/
Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner
Saginaw Bay-
338 AM EDT Thu Sep 23 2021

...GALE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 10 PM
EDT THIS EVENING...

* WHAT...During the Gale Warning, expect sustained winds up to 
  35 knots from the northeast with gusts up to 43 knots. The 
  largest significant waves will be 14 feet with a potential 
  maximum wave height of 20 feet. During the Small Craft 
  Advisory, expect sustained winds up to 29 knots from the 
  northeast with gusts up to 37 knots. The largest significant 
  waves will be 12 feet with a potential maximum wave height of 
  17 feet.

* WHERE...Outer Saginaw Bay SW of Alabaster to Port Austin MI to 
  Inner Saginaw Bay.

* WHEN...During the Gale Warning, the maximum winds are expected 
  around 3 AM EDT Thursday with the largest waves expected 
  around 4 AM EDT Thursday. During the Small Craft Advisory, the 
  maximum winds are expected around 8 AM EDT Thursday with the 
  largest waves expected around 8 AM EDT Thursday.

* IMPACTS...Strong winds will cause hazardous waves which could
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LHZ422-232000-
/O.CON.KDTX.GL.W.0014.000000T0000Z-210923T1200Z/
/O.NEW.KDTX.SC.Y.0056.210923T1200Z-210923T2000Z/
Inner Saginaw Bay SW of Point Au Gres to Bay Port MI-
338 AM EDT Thu Sep 23 2021

...GALE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...
...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 4 PM
EDT THIS AFTERNOON...

* WHAT...During the Gale Warning, expect sustained winds up to 
  34 knots from the northeast with gusts up to 44 knots. The 
  largest significant waves will be 6 feet with a potential 
  maximum wave height of 8 feet. During the Small Craft 
  Advisory, expect sustained winds up to 28 knots from the 
  northeast with gusts up to 38 knots. The largest significant 
  waves will be 5 feet with a potential maximum wave height of 7 
  feet.

* WHERE...Inner Saginaw Bay SW of Point Au Gres to Bay Port MI.

* WHEN...During the Gale Warning, the maximum winds are expected 
  around 3 AM EDT Thursday with the largest waves expected 
  around 4 AM EDT Thursday. During the Small Craft Advisory, the 
  maximum winds are expected around 8 AM EDT Thursday with the 
  largest waves expected around 8 AM EDT Thursday.

* IMPACTS...Strong winds will cause hazardous waves which could
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LHZ361>363-462>464-231200-
/O.CON.KDTX.GL.W.0014.000000T0000Z-210923T1200Z/
Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt
beyond 5 NM off shore-
Lake Huron from Presque Isle Light to Sturgeon Point MI beyond
5NM off shore-
Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off
shore-
Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore-
Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore-
Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore-
338 AM EDT Thu Sep 23 2021

...GALE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...

* WHAT...Expect sustained winds up to 34 knots from the 
  northeast with gusts up to 40 knots. The largest significant 
  waves will be 14 feet with a potential maximum wave height of 
  20 feet.

* WHERE...Portions of Lake Huron. 

* WHEN...The maximum winds are expected around 4 AM EDT Thursday 
  with the largest waves expected around 3 AM EDT Thursday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$
3 follow-up statements
471 
WHUS73 KDTX 231136
MWWDTX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Detroit/Pontiac MI
736 AM EDT Thu Sep 23 2021

LHZ441>443-232345-
/O.EXT.KDTX.GL.W.0014.000000T0000Z-210923T1600Z/
/O.EXT.KDTX.SC.Y.0056.210923T1600Z-210924T0200Z/
Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI-
Port Sanilac to Port Huron MI-
736 AM EDT Thu Sep 23 2021

...GALE WARNING NOW IN EFFECT UNTIL NOON EDT TODAY...
...SMALL CRAFT ADVISORY NOW IN EFFECT FROM NOON TODAY TO 10 PM
EDT THIS EVENING...

* WHAT...During the Gale Warning, expect sustained winds up to 
  25 knots from the east with gusts up to 34 knots. The largest 
  significant waves will be 12 feet with a potential maximum 
  wave height of 17 feet. During the Small Craft Advisory, 
  expect sustained winds up to 17 knots from the southeast with 
  gusts up to 20 knots. The largest significant waves will be 7 
  feet with a potential maximum wave height of 10 feet.

* WHERE...Port Austin to Harbor Beach MI, Harbor Beach to Port 
  Sanilac MI and Port Sanilac to Port Huron MI.

* WHEN...During the Gale Warning, the maximum winds are expected 
  around 7 AM EDT Thursday with the largest waves expected 
  around 7 AM EDT Thursday. During the Small Craft Advisory, the 
  maximum winds are expected around 12 PM EDT Thursday with the 
  largest waves expected around 12 PM EDT Thursday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LHZ421-232345-
/O.EXT.KDTX.GL.W.0014.000000T0000Z-210923T1600Z/
/O.EXT.KDTX.SC.Y.0056.210923T1600Z-210924T0200Z/
Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner
Saginaw Bay-
736 AM EDT Thu Sep 23 2021

...GALE WARNING NOW IN EFFECT UNTIL NOON EDT TODAY...
...SMALL CRAFT ADVISORY NOW IN EFFECT FROM NOON TODAY TO 10 PM
EDT THIS EVENING...

* WHAT...During the Gale Warning, expect sustained winds up to 
  31 knots from the northeast with gusts up to 38 knots. The 
  largest significant waves will be 13 feet with a potential 
  maximum wave height of 19 feet. During the Small Craft 
  Advisory, expect sustained winds up to 18 knots from the 
  northeast with gusts up to 22 knots. The largest significant 
  waves will be 9 feet with a potential maximum wave height of 
  13 feet.

* WHERE...Outer Saginaw Bay SW of Alabaster to Port Austin MI to 
  Inner Saginaw Bay.

* WHEN...During the Gale Warning, the maximum winds are expected 
  around 7 AM EDT Thursday with the largest waves expected 
  around 7 AM EDT Thursday. During the Small Craft Advisory, the 
  maximum winds are expected around 12 PM EDT Thursday with the 
  largest waves expected around 12 PM EDT Thursday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LHZ422-232000-
/O.EXT.KDTX.GL.W.0014.000000T0000Z-210923T1600Z/
/O.EXT.KDTX.SC.Y.0056.210923T1600Z-210923T2000Z/
Inner Saginaw Bay SW of Point Au Gres to Bay Port MI-
736 AM EDT Thu Sep 23 2021

...GALE WARNING NOW IN EFFECT UNTIL NOON EDT TODAY...
...SMALL CRAFT ADVISORY NOW IN EFFECT FROM NOON TODAY TO 4 PM EDT
THIS AFTERNOON...

* WHAT...During the Gale Warning, expect sustained winds up to 
  31 knots from the northeast with gusts up to 39 knots. The 
  largest significant waves will be 5 feet with a potential 
  maximum wave height of 7 feet. During the Small Craft 
  Advisory, expect sustained winds up to 17 knots from the 
  northeast with gusts up to 23 knots. The largest significant 
  waves will be 3 feet with a potential maximum wave height of 4 
  feet.

* WHERE...Inner Saginaw Bay SW of Point Au Gres to Bay Port MI.

* WHEN...During the Gale Warning, the maximum winds are expected 
  around 7 AM EDT Thursday with the largest waves expected 
  around 7 AM EDT Thursday. During the Small Craft Advisory, the 
  maximum winds are expected around 12 PM EDT Thursday with the 
  largest waves expected around 12 PM EDT Thursday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$

LHZ361>363-462>464-231600-
/O.EXT.KDTX.GL.W.0014.000000T0000Z-210923T1600Z/
Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt
beyond 5 NM off shore-
Lake Huron from Presque Isle Light to Sturgeon Point MI beyond
5NM off shore-
Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off
shore-
Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore-
Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore-
Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore-
736 AM EDT Thu Sep 23 2021

...GALE WARNING NOW IN EFFECT UNTIL NOON EDT TODAY...

* WHAT...Expect sustained winds up to 30 knots from the 
  northeast with gusts up to 36 knots. The largest significant 
  waves will be 13 feet with a potential maximum wave height of 
  19 feet.

* WHERE...Portions of Lake Huron. 

* WHEN...The maximum winds are expected around 7 AM EDT Thursday 
  with the largest waves expected around 7 AM EDT Thursday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$
830 
WHUS73 KDTX 231403
MWWDTX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Detroit/Pontiac MI
1003 AM EDT Thu Sep 23 2021

LHZ421-441>443-240200-
/O.CAN.KDTX.GL.W.0014.000000T0000Z-210923T1600Z/
/O.EXT.KDTX.SC.Y.0056.210923T1403Z-210924T0200Z/
Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner
Saginaw Bay-Port Austin to Harbor Beach MI-
Harbor Beach to Port Sanilac MI-Port Sanilac to Port Huron MI-
1003 AM EDT Thu Sep 23 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
...GALE WARNING IS CANCELLED...

* WHAT...Expect sustained winds up to 23 knots from the east 
  with gusts up to 31 knots. The largest significant waves will 
  be 10 feet with a potential maximum wave height of 14 feet.

* WHERE...Port Austin to Harbor Beach MI, Harbor Beach to Port 
  Sanilac MI, Port Sanilac to Port Huron MI and Outer Saginaw 
  Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay.

* WHEN...The maximum winds are expected around 10 AM EDT 
  Thursday with the largest waves expected around 10 AM EDT 
  Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LHZ422-232000-
/O.CAN.KDTX.GL.W.0014.000000T0000Z-210923T1600Z/
/O.EXT.KDTX.SC.Y.0056.210923T1403Z-210923T2000Z/
Inner Saginaw Bay SW of Point Au Gres to Bay Port MI-
1003 AM EDT Thu Sep 23 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 PM EDT THIS
AFTERNOON...
...GALE WARNING IS CANCELLED...

* WHAT...Expect sustained winds up to 23 knots from the 
  northeast with gusts up to 31 knots. The largest significant 
  waves will be 4 feet with a potential maximum wave height of 5 
  feet.

* WHERE...Inner Saginaw Bay SW of Point Au Gres to Bay Port MI.

* WHEN...The maximum winds are expected around 10 AM EDT 
  Thursday with the largest waves expected around 10 AM EDT 
  Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LHZ462>464-231515-
/O.CAN.KDTX.GL.W.0014.000000T0000Z-210923T1600Z/
Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore-
Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore-
Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore-
1003 AM EDT Thu Sep 23 2021

...GALE WARNING IS CANCELLED...

Winds have dropped below 25 knots, therefore the gale warning has
been cancelled.

$$

LHZ361>363-231600-
/O.CON.KDTX.GL.W.0014.000000T0000Z-210923T1600Z/
Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt
beyond 5 NM off shore-
Lake Huron from Presque Isle Light to Sturgeon Point MI beyond
5NM off shore-
Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off
shore-
1003 AM EDT Thu Sep 23 2021

...GALE WARNING REMAINS IN EFFECT UNTIL NOON EDT TODAY...

* WHAT...Expect sustained winds up to 27 knots from the 
  northeast with gusts up to 35 knots. The largest significant 
  waves will be 11 feet with a potential maximum wave height of 
  16 feet.

* WHERE...Lake Huron from 5NM east of Mackinac Bridge to Presque 
  Isle Lt beyond 5 NM off shore, Lake Huron from Sturgeon Point 
  to Alabaster MI beyond 5NM off shore and Lake Huron from 
  Presque Isle Light to Sturgeon Point MI beyond 5NM off shore.

* WHEN...The maximum winds are expected around 10 AM EDT 
  Thursday with the largest waves expected around 10 AM EDT 
  Thursday.

* IMPACTS...Strong winds will cause hazardous waves which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$
213 
WHUS73 KDTX 231929
MWWDTX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Detroit/Pontiac MI
329 PM EDT Thu Sep 23 2021

LHZ422-232030-
/O.CAN.KDTX.SC.Y.0056.000000T0000Z-210923T2000Z/
Inner Saginaw Bay SW of Point Au Gres to Bay Port MI-
329 PM EDT Thu Sep 23 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

Winds and waves have diminished below advisory criteria.

$$

LEZ444-240200-
/O.EXA.KDTX.SC.Y.0056.000000T0000Z-210924T0200Z/
Michigan Waters of Lake Erie from Detroit River to North Cape MI-
329 PM EDT Thu Sep 23 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING...

* WHAT...Expect sustained winds up to 20 knots from the west 
  with gusts up to 26 knots. The largest significant waves will 
  be 3 feet with a potential maximum wave height of 4 feet.

* WHERE...Michigan Waters of Lake Erie from Detroit River to 
  North Cape MI.

* WHEN...The maximum winds are expected around 4 PM EDT Thursday 
  with the largest waves expected around 4 PM EDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

LHZ421-441>443-240200-
/O.CON.KDTX.SC.Y.0056.000000T0000Z-210924T0200Z/
Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner
Saginaw Bay-Port Austin to Harbor Beach MI-
Harbor Beach to Port Sanilac MI-Port Sanilac to Port Huron MI-
329 PM EDT Thu Sep 23 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

* WHAT...Expect sustained winds up to 16 knots from the east 
  with gusts up to 22 knots. The largest significant waves will 
  be 6 feet with a potential maximum wave height of 8 feet.

* WHERE...Port Austin to Harbor Beach MI, Harbor Beach to Port 
  Sanilac MI, Port Sanilac to Port Huron MI and Outer Saginaw 
  Bay SW of Alabaster to Port Austin MI to Inner Saginaw Bay.

* WHEN...The maximum winds are expected around 4 PM EDT Thursday 
  with the largest waves expected around 4 PM EDT Thursday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

KK

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before this small craft advisory went out at Sep 23, 3:33 AM EDT, 5 minutes earlier.

Area forecast discussion, Sep 23, 3:33 AM EDT, 5 minutes before
Area Forecast Discussion
National Weather Service Detroit/Pontiac MI
333 AM EDT Thu Sep 23 2021

.DISCUSSION...

Surface low pressure currently over western Ontario/Lake Erie
retrogrades back over SE MI early this morning while becoming more
or less vertically stacked. The system has already undergone
occlusion drawing mid-level air into the circulation, which helped
give the region a lull in shower activity late last evening. Drier
air helps to decrease rainfall rates bringing an end to the heaviest
rain/flooding risk for the area. As a result, the Flood Watch has
been cancelled a few hours early. That said, shower activity is not
over yet due to the low wobbling back over the area. Guidance has a
fair consensus on the center of the track touching the Metro Detroit
area before moving north over the Thumb this afternoon. Given this
track, the eastern CWA, who have seen the most rain, would see only
scattered light showers and drizzle with the main western
deformation axis and heavier rain (currently over northeastern
IN/southwestern MI at time of writing) generally staying to our west
over west MI. Westernmost counties of the CWA (particularly the Tri-
Cities area) could be clipped by this axis but as these areas have
seen significantly less overall rainfall, areal flood potential is
low (worth noting here, there is a Flood Warning still in effect for
the Saginaw River which additional rainfall will likely prolong). On
the other side of the coin for this system, winds will weaken over
the course of the morning and afternoon due to the low reaching
peaking maturity and weakening as it moves into the area.

Low pressure finally clears the area late tonight into Friday
morning as it slides into the upper Great Lakes and northern
Ontario. A few scattered showers could linger on the backside of the
low over the northern Thumb/Saginaw Valley tonight but these should
depart by Friday morning. Brief ridging influence takes hold over
the region daytime Friday bringing back sunny skies and temperatures
closer to normal. This will be shortlived as another upper trough
digs south into the western Great Lakes with an associated surface
cold front swinging across lower MI Saturday morning. Light to
moderate showers will be possible ahead of this front but given its
progressive nature, there are no concerns for heavy rain/flooding.
Lake Michigan helps to blunt the coldest air behind the front
allowing our highs to still reach into the mid 60s.

Upper level ridging then develops over the central US Monday and
looks to amplify as the week progresses as a downstream response to
a large Pacific NW longwave moving onshore. This ridge will
influence our weather for a good chunk of next week keeping the area
dry with temperatures around or slightly above normal.

&&

.MARINE...

Strong low pressure system starts turning northeastward this morning
to begin a departure that will take most of the day. Last evening
pressure gradient was impressive with a broad area of on-shore
sustained gales, plus some storm-force gusts mixing down from the
925 mb level. A Storm Warning was issued in response to
observational trends for the Port Austin to Port Huron nearshores
and will expire with the remaining Gale Warning at 8 AM EDT. Waves
have already reached their peak and winds began trending lower.
Speeds drop-off quicker by mid-morning, but residual wave energy has
warranted a back-end Small Craft Advisory for the southern Huron
nearshores until the afternoon. Weaker yet modest W/SW winds
expected behind the low through much of the weekend.

&&

.PREV DISCUSSION...
Issued at 1203 AM EDT Thu Sep 23 2021

AVIATION...

No big changes to expectations on flight categories late tonight and
through the day. The surface low continues backing west from central
Lake Erie into SE MI but on a slightly farther north track. This
leads to some minor adjustments on wind direction forecasts across
the terminal corridor, mainly south of FNT. Otherwise, the last
surge of heavy rainfall unfolds for a few hours after midnight and
then weakens and shifts into western Lower MI by sunrise. Showers
are then replaced by drizzle and fog in the weaker pressure gradient
around the surface low center. IFR/LIFR ceiling and mostly IFR
visibility becomes widespread across the terminal corridor with just
some minor improvement to high end IFR by Thursday evening.

For DTW... Northerly wind gusts ease as the surface low moves nearly
overhead by early morning. As the low approaches, primarily MVFR
conditions drop to IFR with LIFR likely in drizzle, fog, and low
clouds. Some improvement occurs by early afternoon as the low drifts
north of the terminal area into Thursday evening.

DTW THRESHOLD PROBABILITIES...

* High for ceiling 5000 feet or less through the period.

* Moderate for ceiling 200 feet and/or visibility 1/2 SM late
  tonight until early afternoon.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...Wind Advisory until 8 AM EDT this morning for MIZ048-054.

     Lakeshore Flood Advisory until 8 AM EDT this morning for MIZ048-049-
     054-055-063.

     High Wind Warning until 8 AM EDT this morning for MIZ049-055-063.

Lake Huron...Gale Warning until 8 AM EDT this morning for LHZ361>363-421-422-
     441>443-462>464.

     Small Craft Advisory from 8 AM this morning to 10 PM EDT this
     evening for LHZ421-441>443.

     Small Craft Advisory from 8 AM this morning to 4 PM EDT this
     afternoon for LHZ422.

Lake St Clair...NONE.
Michigan waters of Lake Erie...NONE.
&&

DISCUSSION...KDK
MARINE.......KK
AVIATION.....BT

You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.
Hazardous weather outlook, Sep 22, 11:30 AM EDT, 16 hours 8 minutes before
Hazardous Weather Outlook
National Weather Service Detroit/Pontiac MI
1130 AM EDT Wed Sep 22 2021

MIZ053-060>062-068>070-075-076-082-083-230830-
Saginaw-Shiawassee-Genesee-Lapeer-Livingston-Oakland-Macomb-
Washtenaw-Wayne-Lenawee-Monroe-
1130 AM EDT Wed Sep 22 2021

This hazardous weather outlook is for portions of southeast
Michigan.

.DAY ONE...Today and Tonight

A Flood Watch is in effect through tonight for much of Southeast
Michigan. Refer to the latest Flood Watch statement and forecasts for
additional information.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

A Flood Watch is in effect into early Thursday morning for much of
Southeast Michigan. Refer to the latest Flood Watch statement and
forecasts for additional information.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today and tonight.

MIZ049-054-055-063-230830-
Huron-Tuscola-Sanilac-St. Clair-
1130 AM EDT Wed Sep 22 2021

This hazardous weather outlook is for portions of southeast
Michigan.

.DAY ONE...Today and Tonight

A Flood Watch is in effect through tonight for much of Southeast
Michigan. Refer to the latest Flood Watch statement and forecasts for
additional information.

A Wind Advisory is in effect through tonight. Refer to the latest
Weather Message for additional information.

A Lakeshore Flood Advisory is in effect through tonight for strong
northerly winds causing elevated wave action along the shoreline. Refer
to the latest Lakeshore Hazard Message for more information.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

A Flood Watch is in effect into early Thursday morning for much of
Southeast Michigan. Refer to the latest Flood Watch statement and
forecasts for additional information.

A Lakeshore Flood Advisory is in effect into early Thursday morning
for strong northerly winds causing elevated wave action along the
shoreline. Refer to the latest Lakeshore Hazard Message for more
information.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today and tonight.

MIZ047-048-230830-
Midland-Bay-
1130 AM EDT Wed Sep 22 2021

This hazardous weather outlook is for portions of southeast
Michigan.

.DAY ONE...Today and Tonight

A Lakeshore Flood Advisory is in effect through tonight for strong
northerly winds causing elevated wave action along the shoreline. Refer
to the latest Lakeshore Hazard Message for more information.

A Wind Advisory is in effect through tonight for Bay County. Refer
to the latest Weather Message for additional information.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

A Lakeshore Flood Advisory is in effect into early Thursday morning
for strong northerly winds causing elevated wave action along the
shoreline. Refer to the latest Lakeshore Hazard Message for more
information.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today and tonight.

LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-230830-
Lake St Clair-
Michigan Waters of Lake Erie from Detroit River to North Cape MI-
Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt
beyond 5 NM off shore-
Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM
off shore-
Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore-
Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw
Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI-
Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI-
Port Sanilac to Port Huron MI-
Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore-
Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore-
Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore-
1130 AM EDT Wed Sep 22 2021

This hazardous weather outlook is for portions of Lake Erie, Lake
Huron and Lake St Clair.

.DAY ONE...Today and Tonight

Gale Warnings are in effect for all waters starting mid-morning
through tonight. Refer to the latest marine forecasts for additional
information.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Gale Warnings are in effect for all waters into early Thursday
morning. Refer to the latest marine forecasts for additional
information.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today and tonight.

You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.

KDK/DG

In the hours before

Local storm report, Sep 22, 10:25 PM EDT, 5 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1025 PM EDT WED SEP 22 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0731 PM     NON-TSTM WND DMG 1 S LEXINGTON           43.25N 82.53W
09/22/2021                   SANILAC            MI   PUBLIC

            SOCIAL MEDIA PHOTO OF LARGE TREE DOWN BLOCKING ROAD
            SHOULDER.

0732 PM     NON-TSTM WND DMG 3 S LEXINGTON           43.22N 82.53W
09/22/2021                   SANILAC            MI   PUBLIC

            SOCIAL MEDIA PHOTO OF LARGE TREE DOWN BLOCKING HALF OF
            M25.

1000 PM     HEAVY RAIN       WIXOM                   42.52N 83.54W
09/22/2021  M2.57 INCH       OAKLAND            MI   TRAINED SPOTTER

            26 HOUR RAINFALL

1020 PM     NON-TSTM WND DMG PORT HURON              42.99N 82.43W
09/22/2021                   ST. CLAIR          MI   TRAINED SPOTTER

            SPOTTER PHOTO OF LARGE TREE SNAPPED AND REPORT OF
            WIDESPREAD TREE AND POWER LINE DAMAGE IN PORT HURON.

&&

KDK
Local storm report, Sep 22, 11:03 PM EDT, 4 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
1103 PM EDT WED SEP 22 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 PM     HEAVY RAIN       2 NW COLUMBIAVILLE      43.18N 83.44W
09/22/2021  M2.24 INCH       LAPEER             MI   TRAINED SPOTTER

            28 HOUR RAINFALL TOTAL

&&

KDK

The office that day

Everything else NWS Detroit, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 22, 8:25 PM EDTHigh Wind WarningDTXHuron, Saint Clair, Sanilac11 hr
Sep 22, 8:36 PM EDTRiver Flood WarningDTXBay, Saginaw21 days
Sep 22, 8:45 PM EDTStorm WarningDTX5 hr

Nearby

Small Craft Advisories in Michigan, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.